Thank you for your query at DoctorSpring.com.
I understand your concern.
The fact that you have been off Klonopin without withdrawal symptoms indicates that you aren't dependent on it.
So please do not worry.
Instead of titrating the dose by yourself, it is best to stick to your doctor's advice and take it regularly in the dosage prescribed to you.
It is not safe to stop drugs such as Benzodiazepine, which includes Klonopin, abruptly. You have to always do it under your doctor's supervision.
Since the drug is helping you, I see no reason why you should consider stopping it.
So please take it regularly as per your doctor's advice.
I hope this was helpful. Feel free to ask queries.
Patient replied :
Yeah it definitely has been helping me, but I am REALLY worried about dependence. I don't ever want to take more than 2 MG at a time, I am afraid of that whole 'increasing dose' thing. I noticed I grew a tolerance to the effects of 1MG so I moved up to 2MG by myself. I am worried I'll keep trying to move up, you know?
How will I know when it's withdrawal, and not just hypochondria? Thanks!
What you should know is that there is a difference between "tolerance" and "dependence".
Tolerance is when the usual dose does not seem to be completely beneficial as before and a higher dose is required to achieve the same effect.
Dependence on the other hand is the state when one cannot function normally without the drug.
Since you have stayed off the drug and have functioned normally, it means that you are not dependent.
In order to avoid things such as dependence, addiction and complications like withdrawal, you need to stop adjusting dosages by yourself. Please stick to the dose and schedule advised by your doctor. If you feel that you are developing tolerance, you should see your doctor and have him/her increase your dose. This will save you from unnecessary anxiety and decrease the potential for dependency.
The symptoms and signs of Klonopin withdrawal or any Benzodiazepine for that matter, can include tremors, anxiety (much different and more severe than the usual), perceptual disturbances like hallucinations, illusions, paranoid thoughts etc., a feeling of unpleasantness or discomfort, psychosis, and seizures.
Withdrawal can only occur following abrupt discontinuation or large decreases in dose. So as long as you are only following your doctor's advice, you will have no reason to worry about withdrawals.
Patient replied :
Please edit the question in your dashboard, because it is blank presently.
If you have any further queries, i will be happy to help.
In case you do, please edit this question and post a fresh query.